Alert archive / Washington / Special Weather Statements in 2025

Special Weather Statement, NWS Spokane, WA

August 7, 2025Grant County, Washington

NWS Spokane, WA issued this special weather statement at Aug 7, 2025, 12:08 PM PDT for Grant County, Washington. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2025, 12:08 PM PDT (19:08 UTC)
Expired
Aug 7, 2025, 12:45 PM PDT
In force
37 min
Issued by
NWS Spokane, WA
Hail
0.25 in
Wind
30

County Grant County, WA

The radar

The Spokane radar (KOTX), 121 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salem/Mcnary, OR (KSLE), launched 12:00Z, 7.1 hours before the alert went out and 400 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salem/Mcnary, OR at 12:00Z on 2025-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salem/Mcnary, OR at 12:00Z on 2025-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
662 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

651 
WWUS86 KOTX 071908
SPSOTX

Special Weather Statement
National Weather Service Spokane WA
1208 PM PDT Thu Aug 7 2025
 
WAZ034-035-044-071945-
Moses Lake Area WA-Waterville Plateau WA-Upper Columbia Basin WA-
1208 PM PDT Thu Aug 7 2025

...Strong thunderstorms will impact portions of north central Adams,
southwestern Lincoln and east central Grant Counties through 1245 PM
PDT...

At 1208 PM PDT, Doppler radar was tracking strong thunderstorms along
a line extending from 18 miles southeast of Banks Lake South to 8
miles northeast of Moses Lake North to near Ephrata. Movement was
southeast at 20 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor hail damage to outdoor objects is 
         possible.

Locations impacted include...
Moses Lake, Ephrata, Lakeview, Cascade Valley, Moses Lake North, Soap
Lake, Wilson Creek, Krupp, Irby, Marlin, Ruff, Laveview Park, Gloyd,
Moody, and Wheeler.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4733 11871 4711 11907 4710 11964 4741 11973
      4740 11925 4763 11895
TIME...MOT...LOC 1908Z 336DEG 17KT 4746 11897 4729 11919 4729 11959 

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

$$

AS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this special weather statement went out at Aug 7, 10:46 AM PDT, 1 hour 22 minutes earlier. Its key messages:

  • Cooler with showers and thunderstorms for Thursday. Stronger thunderstorms over southeast WA and central/southern ID panhandle.
  • Drying and warming trend this weekend into next week.
Area forecast discussion, Aug 7, 10:46 AM PDT, 1 hour 22 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
1046 AM PDT Thu Aug 7 2025

.KEY MESSAGES...

- Cooler with showers and thunderstorms for Thursday. Stronger
  thunderstorms over southeast WA and central/southern ID
  panhandle.

- Drying and warming trend this weekend into next week.

&&

.SYNOPSIS...
The next system is expected mid morning on Thursday, bringing
showers and thunderstorms and cooler temperatures, with highs
mainly in the 70s. More typical summer weather returns this
weekend into early next week, with temperatures rising back into
the 80s and 90s.

&&

.DISCUSSION...
Today and Tonight: Yesterdays wave is still pushing through the
Idaho Panhandle and bringing showers and isolated
thunderstorms. Another wave is right on its heels. It will be
dropping in from BC. It is expected to bring another round of
showers and thunderstorms to the Cascades, northern mountains,
and Idaho Panhandle. The rain amounts range (25-75 percentiles)
for these areas is 0.25-0.5". Areas of Eastern Washington from
Deer Park and Spokane could see a couple hundredths to a quart
of an inch of rain. Pullman area has trended higher with half
an inch possible. NBM continues to highlight potential thunder
with these showers with around 20-40% chance. Best chances are
Northeast Washington and Idaho Panhandle. Parameters are
pointing to potentially stronger storms than yesterday. Outflow
winds of 40+ mph, half inch hail, and heavy rainfall are
potential impacts. The system exits overnight. Highs will be in
the upper 70s and 80s. Lows will be in the 50s.

Friday through Tuesday: The system is expected to be out of the
area by Friday morning. High pressure off the coast will bring
a broad ridge extending into southern BC. It will bring a
warming, dry trend to the region through the middle of next
week. Highs will climb back into the 80s and low 90s. JDC

&&

.AVIATION...
18Z TAFS: Primarily VFR conditions expected through the period.
A system will move across the region today with scattered
showers and thunderstorms. Chances develop in the next few hours
for KMWH-KGEG-KSFF-KCOE-KPUW-KWLS for some -tsra. Some of the
thunderstorms could be strong, with brief heavy rain, gusty
winds and small hail. Additionally, gusty winds will be found
this afternoon, especially near the Cascades.

FORECAST CONFIDENCE AND/OR ALTERNATE SCENARIOS:
High confidence for VFR conditions. Moderate confidence in
thunderstorms this afternoon.

-----------------------

Confidence descriptors:
Low - Less than a 30 percent chance
Moderate - 30 to 70 percent chance
High - Greater than a 70 percent chance

For additional probabilistic information for NWS Spokane
airports, please refer to the Aviation Dashboard on our webpage:
https:/weather.gov/otx/avndashboard

&&

.Preliminary Point Temps/PoPs...
Spokane        74  51  81  56  87  59 /  70  10   0   0   0   0
Coeur d'Alene  73  51  80  56  85  57 /  70  30  10   0   0   0
Pullman        71  46  76  50  82  53 /  50  20   0   0   0   0
Lewiston       80  55  85  60  90  62 /  40  20   0   0   0   0
Colville       72  41  82  47  88  49 /  80  10   0   0   0   0
Sandpoint      70  46  76  51  83  52 /  70  20  10   0   0   0
Kellogg        69  51  74  57  82  59 /  90  30  10   0   0   0
Moses Lake     78  49  85  55  90  59 /  20   0   0   0   0   0
Wenatchee      78  57  87  63  91  67 /  20   0   0   0   0   0
Omak           80  54  88  59  92  62 /  40  10   0   0   0   0

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
WA...None.
ID...None.

&&

In the hours before

Special weather statement, Aug 7, 11:43 AM PDT, 25 minutes before
Special Weather Statement
National Weather Service Spokane WA
1143 AM PDT Thu Aug 7 2025

WAZ035-071915-
Upper Columbia Basin WA-
1143 AM PDT Thu Aug 7 2025

...A strong thunderstorm will impact portions of western Lincoln and
east central Grant Counties through 1215 PM PDT...

At 1143 AM PDT, Doppler radar was tracking a strong thunderstorm 12
miles southeast of Banks Lake South, or 24 miles north of Moses Lake,
moving southeast at 10 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to outdoor objects is
         possible.

Locations impacted include...
Wilson Creek and Stratford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4747 11938 4758 11923 4751 11893 4732 11915
TIME...MOT...LOC 1843Z 305DEG 7KT 4747 11917

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

AS
Special weather statement, Aug 7, 11:44 AM PDT, 24 minutes before
Special Weather Statement
National Weather Service Spokane WA
1144 AM PDT Thu Aug 7 2025

WAZ038-071915-
Okanogan Highlands WA-
1144 AM PDT Thu Aug 7 2025

...A strong thunderstorm will impact portions of southeastern Ferry
County through 1215 PM PDT...

At 1144 AM PDT, Doppler radar was tracking a strong thunderstorm 25
miles east of Nespelem Community, moving southeast at 15 mph.

HAZARD...Winds in excess of 30 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of southeastern Ferry
County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4819 11862 4831 11849 4821 11821 4804 11842
TIME...MOT...LOC 1844Z 308DEG 12KT 4821 11848

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH

AS
Special weather statement, Aug 7, 11:46 AM PDT, 22 minutes before
Special Weather Statement
National Weather Service Spokane WA
1146 AM PDT Thu Aug 7 2025

WAZ034-035-044-071915-
Moses Lake Area WA-Waterville Plateau WA-Upper Columbia Basin WA-
1146 AM PDT Thu Aug 7 2025

...A strong thunderstorm will impact portions of central Grant County
through 1215 PM PDT...

At 1145 AM PDT, Doppler radar was tracking a strong thunderstorm over
Lakeview, or 20 miles northwest of Moses Lake, moving southeast at 15
mph.

HAZARD...Winds in excess of 30 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to outdoor objects is
         possible.

Locations impacted include...
Ephrata, Lakeview, Soap Lake, and Laveview Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

If on or near Soap Lake, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.

&&

LAT...LON 4736 11958 4750 11949 4744 11936 4731 11944
TIME...MOT...LOC 1845Z 297DEG 11KT 4739 11946

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH

Fewkes
Special weather statement, Aug 7, 11:46 AM PDT, 22 minutes before
Special Weather Statement
National Weather Service Spokane WA
1146 AM PDT Thu Aug 7 2025

IDZ001-071915-
Northern Panhandle ID-
1146 AM PDT Thu Aug 7 2025

...A strong thunderstorm will impact portions of west central
Boundary, northwestern Bonner and northeastern Pend Oreille Counties
through 1215 PM PDT...

At 1146 AM PDT, Doppler radar was tracking a strong thunderstorm near
Nordman, or 29 miles west of Bonners Ferry, moving northeast at 20
mph.

HAZARD...Winds in excess of 30 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to outdoor objects is
         possible.

Locations impacted include...
Nordman and Beaver Creek Campground.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

If on or near Priest Lake, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.

&&

LAT...LON 4887 11695 4869 11662 4859 11694 4864 11704
      4878 11704
TIME...MOT...LOC 1846Z 225DEG 16KT 4868 11696

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH

Butler
Special weather statement, Aug 7, 12:05 PM PDT, 3 minutes before
Special Weather Statement
National Weather Service Spokane WA
1205 PM PDT Thu Aug 7 2025

WAZ035-071930-
Upper Columbia Basin WA-
1205 PM PDT Thu Aug 7 2025

...A strong thunderstorm will impact portions of southeastern Adams
County through 1230 PM PDT...

At 1204 PM PDT, Doppler radar was tracking a strong thunderstorm 11
miles northeast of Kahlotus, moving northeast at 25 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to outdoor objects is
         possible.

Locations impacted include...
Washtucna.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4675 11854 4692 11841 4685 11820 4674 11834
      4674 11851
TIME...MOT...LOC 1904Z 233DEG 20KT 4678 11840

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

AS
Special weather statement, Aug 7, 12:08 PM PDT, 0 minutes before
Special Weather Statement
National Weather Service Spokane WA
1208 PM PDT Thu Aug 7 2025

WAZ034-035-044-071945-
Moses Lake Area WA-Waterville Plateau WA-Upper Columbia Basin WA-
1208 PM PDT Thu Aug 7 2025

...Strong thunderstorms will impact portions of north central Adams,
southwestern Lincoln and east central Grant Counties through 1245 PM
PDT...

At 1208 PM PDT, Doppler radar was tracking strong thunderstorms along
a line extending from 18 miles southeast of Banks Lake South to 8
miles northeast of Moses Lake North to near Ephrata. Movement was
southeast at 20 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to outdoor objects is
         possible.

Locations impacted include...
Moses Lake, Ephrata, Lakeview, Cascade Valley, Moses Lake North, Soap
Lake, Wilson Creek, Krupp, Irby, Marlin, Ruff, Laveview Park, Gloyd,
Moody, and Wheeler.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4733 11871 4711 11907 4710 11964 4741 11973
      4740 11925 4763 11895
TIME...MOT...LOC 1908Z 336DEG 17KT 4746 11897 4729 11919 4729 11959

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

AS

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 6:06 PM PDTSpecial Weather StatementOTXLincoln24 min
Aug 6, 6:29 PM PDTSpecial Weather StatementOTXLincoln31 min
Aug 6, 6:53 PM PDTSpecial Weather StatementOTXLincoln37 min
Aug 6, 7:01 PM PDTSpecial Weather StatementOTXLincoln29 min
Aug 6, 7:28 PM PDTSpecial Weather StatementOTXLincoln32 min
Aug 7, 9:33 AM PDTSpecial Weather StatementOTXFerry27 min
Aug 7, 11:08 AM PDTSpecial Weather StatementOTXFerry37 min
Aug 7, 11:16 AM PDTSpecial Weather StatementOTXGrant29 min
Aug 7, 11:39 AM PDTSpecial Weather StatementOTXFerry36 min
Aug 7, 11:43 AM PDTSpecial Weather StatementOTXGrant32 min
Aug 7, 11:44 AM PDTSpecial Weather StatementOTXFerry31 min
Aug 7, 11:46 AM PDTSpecial Weather StatementOTXGrant29 min
Aug 7, 11:50 AM PDTAreal Flood AdvisoryOTXFerry, Lincoln, Okanogan4 min
Aug 7, 11:54 AM PDTFlash Flood WarningOTXFerry, Lincoln, Okanogan2 hr
Aug 7, 12:05 PM PDTSpecial Weather StatementOTXAdams25 min
Aug 7, 12:13 PM PDTSpecial Weather StatementOTXFerry32 min
Aug 7, 12:29 PM PDTSpecial Weather StatementOTXAdams31 min
Aug 7, 12:34 PM PDTSpecial Weather StatementOTXLincoln26 min
Aug 7, 12:42 PM PDTSpecial Weather StatementOTXGrant33 min
Aug 7, 12:56 PM PDTSpecial Weather StatementOTXLincoln34 min
Aug 7, 1:02 PM PDTSpecial Weather StatementOTXStevens28 min
Aug 7, 1:13 PM PDTSpecial Weather StatementOTXAdams32 min
Aug 7, 4:24 PM PDTSpecial Weather StatementOTXPend Oreille36 min
Aug 7, 9:46 AM PDTSpecial Weather StatementOTXLatah29 min
Aug 7, 11:10 AM PDTSpecial Weather StatementOTXLewis35 min
Aug 7, 11:46 AM PDTSpecial Weather StatementOTXBoundary29 min
Aug 7, 12:39 PM PDTSpecial Weather StatementOTXBonner36 min
Aug 7, 12:42 PM PDTSpecial Weather StatementOTXShoshone33 min
Aug 7, 12:44 PM PDTSpecial Weather StatementOTXNez Perce31 min
Aug 7, 12:53 PM PDTSevere Thunderstorm WarningOTXNez Perce23 min
Aug 7, 1:14 PM PDTSpecial Weather StatementOTXLewis46 min
Aug 7, 1:16 PM PDTSpecial Weather StatementOTXBoundary29 min
Aug 7, 1:20 PM PDTSevere Thunderstorm WarningOTXLewis25 min
Aug 7, 1:44 PM PDTSpecial Weather StatementOTXLewis31 min
Aug 7, 1:53 PM PDTSpecial Weather StatementOTXShoshone22 min
Aug 7, 2:43 PM PDTSpecial Weather StatementOTXBonner32 min
Aug 7, 3:11 PM PDTSpecial Weather StatementOTXLewis34 min
Aug 7, 3:29 PM PDTSpecial Weather StatementOTXBenewah31 min
Aug 7, 4:09 PM PDTSpecial Weather StatementOTXShoshone36 min

Nearby

Special Weather Statements in Washington, 2025Every special weather statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.